Fear of the unknown

I am at the moment going through a bad patch where I am finding it hard to eat as I feel nausea and therefore am on Complan instead. My Breast Cancer nurse suggested I go back on Ensure and to do this through my Sue Ryder nurse but she is a busy bee as she has not come back to me yet despite the messages I have left.

I also have a lot of things going on in my head and life right now. I have been dealing with an “ill health lump sum” via my company and private pension I took out some years ago with my bank. We learnt about this through a friend who has a brain tumour and he was told and so told us. When I asked my firm about it, they said yes, so long as I fulfilled the criteria, there shouldn’t be a problem. All in all it has taken over a month for various emails and papers to be exchanged. My work pension finally went through this week.

The sums in question are life changing amounts, even though they will have to survive my lifetime whenever that is and my husbands. The whole scenario has not been pleasant when you have to get proof of your diagnosis and life expectancy because you have to die within a year to be eligible for it. When my Oncologist said that he was happy to do the report because in essence unless someone is extremely ill, he said you could die within a year because of the drugs you are taking or from something else that attacks you and your immune system cant cope. To see things in black and white I find very hard to deal with and I live silently in fear this is going to be me. Silly as I have survived since 2011 so why should now be any different but my tumours are playing their own games and I don’t have a choice in the matter.

I am in fear of what is happening to me as I cant explain it and I don’t want it to take control of me. It has been suggested that I speak to a Counsellor at Duchess of Kent to relieve my anxiety so that I can get on things as they use to be. This I something I am hoping to speak to my Sue Ryder nurse about as she suggested it in a recent visit and at the time I was not feeling as I am now.

I have been very lucky so far in that I have not experienced any bad side effects, its only now with this Everolimus that I am losing control of what is happening to me and its not nice. I have trouble with my breathing, my legs have started twitching again, getting pins and needles too for no apparent reason. Plus the dry skin does not help either.

Learning to cope with these side effects, the unknown, has been a fear for me as I do have a fear of the unknown, it scares me. They say wait and see, but I am hoping seeing the Counsellor and my Oncologist again might help as I cant go on the way I am now. Its not me and I miss the me, even with terminal cancer.

I hope this blog may help any of you out there who have a fear of the unknown and what their drugs are doing to them. You are not alone. There are plenty of others out there who feel as you do, believe me.

Back to top